Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 28, 2015, 6:40 PM EDT for Albemarle County, City of Charlottesville, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2015, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 28, 2015, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Sterling radar (KLWX), 138 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:08 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 28, 3:08 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 308 PM EDT TUE JUL 28 2015 .SYNOPSIS... WEAK STATIONARY FRONT WILL SLOWLY DISSIPATE THE REMAINDER OF TODAY...WITH HIGH PRESSURE RESIDING JUST OFF SHORE. A COLD FRONT MOVES THROUGH THE REGION THURSDAY...WITH HIGH PRESSURE BUILDING IN THE WAKE. ANOTHER QUICK MOVING COLD FRONT BRUSHES THE MID ATLANTIC OVER THE WEEKEND...WITH HIGH PRESSURE BUILDING BACK IN HEADING INTO NEXT WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... SCT SLOW MOVING SHOWERS AND/OR T-STORMS AGAIN TODAY INTO EARLY EVENING BUT STAYING MAINLY SOUTH OF I-66. STORMS ARE MOVING MUCH SLOWER TODAY AROUND 5KT AND DRIER AIR HAS WORKED IN FARTHER SOUTH BASED ON LATEST BLENDED TPW PRODUCT AND 12Z IAD RAOB SO FLASH FLOODING THREAT SIGNIFICANTLY LOWER TODAY THAN YESTERDAY. LIGHT FLOW...MID-LEVEL DRYING AND MOIST SOILS WILL BE CONDUCIVE TO PATCHY DENSE FOG AGAIN TONIGHT ESPECIALLY AT PLACES THAT RECEIVE ANY RAIN THIS AFTERNOON. FLOW BECOMES SLIGHTLY STRONGER TOMORROW AND MORE SRLY BRINGING DEWPOINTS UP WITH HEAT INDICES AROUND 100F. CHANCE OF T-STORMS CREEPS UP TO ABOUT I-70 IN NCNTRL MD. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... INCRSG CONFIDENCE OF CONVECTION OCCURRING THURS AS A COLD FRONT APPROACHES FROM THE WEST. FALLING HEIGHTS ON THURSDAY AS UPPER LVL RIDGE WEAKENS/PUSHES EAST AHEAD OF THE APPROACHING TROUGH. NEAR ZONAL FLOW TAKES SHAPE DURING THE DAY THURSDAY WITH THE A MORE PROGRESSIVE SHORTWAVE ROUNDING THE CLOSED LOW OVER CANADA DIGGING SOUTH INTO THE GREAT LAKES...PROVIDING THE EXTRA PUSH TO FINALLY PUSH THE COLD FRONT THROUGH AND TO THE SOUTHEAST BY FRIDAY MORNING. 12Z MODEL SUITE COMING INTO BETTER ALIGNMENT WITH THE FRONTAL PASSAGE TIME...PLACING IT SOMETIME IN THE AFTN IN THE WEST...AND THEN OFFSHORE BY 12Z FRI MORNING. AHEAD OF THE FRONT THURS...WAA PLACES 850MB TEMPS NEAR 20 DEGREES CELSIUS. DAYTIME HIGHS IN THE LOW TO MID 90S. MOISTURE ADVECTION ALSO WILL RESULT IN DEW PTS HOVERING AROUND TO RIGHT ABV 70. HEAT INDICES NEARING THE CENTURY MARK...WITH PSBL 100-105 RANGE IF TEMPS WARM SLIGHTLY MORE OR IF DEW PTS INCREASE SLIGHTLY. WILL CONTINUE TO WATCH THE TREND. THE COMBO OF HIGHER TEMPS AND DEW PTS SHOULD RESULT IN A FAIRLY UNSTABLE AIRMASS...WITH SBCAPE VALUES 1000-2000 J/KG BY THE AFTN. WITH 0-6 KM SHEAR ABOUT 20 KTS AND STEEPENING MID LVL LAPSE RATES ALSO BY THE AFTN...SUFFICIENT INGREDIENTS EXIST FOR THE DEVELOPMENT OF SOME STRONGER STORMS. WHILE THE SFC FORCING EXISTS WITH THE FRONTAL BOUNDARY...LACK OF SHORTWAVE ENERGY REACHING THE MID ATLANTIC SUGGESTS MOST OF THE CONVECTION...PARTICULARLY ANYTHING STRONGER TO SVR WOULD BE RIGHT ALONG THE FRONT LATE AFTN INTO THE EVENING. PWATS INCRSG TO AROUND 1.8 INCHES WOULD ALSO SUGGEST THE THREAT OF HEAVY RAINFALL. FRONT PUSHES SOUTH AND EAST SLOWLY THURS NIGHT...WITH THE PCPN TAPERING OFF AS DRIER AIR MOVES IN BEHIND THE FRONT...DCRSG DEW PTS BACK INTO THE 60S...AND THE 50S FOR ISOLATED SPOTS. THE COLDER AIR DOESNT QUITE MAKE IT ALL THE WAY INTO THE CWA. SO WHILE TEMPS WILL BE SLIGHTLY COOLER ON FRIDAY...STILL EXPECTING A WARM...YET SLIGHTLY DRIER DAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...UPPER LEVEL TROUGH QUASI-STATIONARY OVER REGION THROUGH PERIOD. WEAK PVA AFFECTING ARE THROUGH WEEKEND. MODERATE PVA ARRIVING MONDAY. MUCH DRIER AIR ASSOCIATED WITH SURFACE HIGH BUILDING ACROSS REGION FRIDAY WILL GIVE WAY TO A WEAK COLD FRONT SATURDAY. AFTERNOON HEATING AND A SLIGHT INCREASE OF MOISTURE MAY BE ENOUGH TO TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM OVER SOUTHERN MD DURING THE WEEKEND. INCREASING MOISTURE...STRONGER UPPER LEVEL SUPPORT AND LEE-SIDE TROUGH LENDS GREATER CONFIDENCE IN THE DEVELOPMENT OF ISOLATED SHOWERS/THUNDERSTORMS SUNDAY NIGHT AND MONDAY ESPECIALLY ALONG SOUTHERN AND SOUTHEAST FRINGES OF AREA. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/...ONLY KCHO HAS A CHANCE OF SEEING A T-STORM THIS AFTERNOON. ALL OTHER TAF SITES SHOULD REMAIN DRY THROUGH WED MORNING. PATCHY DENSE FOG LIKELY AGAIN AT KMRB AND KCHO WITH A 1-3 HR PERIOD OF IFR VSBYS. CHANCE OF T-STORMS INCREASES TOMORROW EVERYWHERE. PSBL MVFR CIGS THURS MORNING FROM ON NIGHT PCPN. EXPECTING CONDITIONS TO IMPROVE TO VFR BY MIDDAY. OUTSIDE OF CONVECTION...VFR CONDITIONS THEN THURS AFTN-FRI. INCRSG CHC OF SHOWERS AND TSTMS THURS AFTN/EVENING WITH A COLD FRONT MVG THRU. ANY STORM COULD BRING CONDITIONS DOWN TO IFR...WITH HEAVY RAIN...AND GUSTY WINDS. && .MARINE...LIGHT AND VARIABLE WINDS THROUGH TONIGHT. FLOW BECOMES SLIGHTLY STRONGER AND BETTER DEFINED FROM THE SOUTH. GUSTS UP TO 17 KT LOWER BAY. SUB-SCA CONDITIONS ON ALL WATERS THUR MORNING. INCRSG SLY FLOW AHEAD OF THE APPROACHING COLD FRONT COULD BRING GUSTS BACK TO AROUND 18-20 KTS THURS AFTN AND NIGHT ON THE CHESAPEAKE BAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...LFR/SEARS NEAR TERM...LFR SHORT TERM...SEARS LONG TERM...CEM AVIATION...SEARS/LFR MARINE...SEARS/LFR
Hazardous weather outlook, Jul 28, 4:32 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 432 PM EDT TUE JUL 28 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 432 PM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-291000- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 432 PM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:22 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 27, 9:24 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 28, 5:29 PM EDT | Flash Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jul 28, 6:03 PM EDT | Flash Flood Warning | LWX | Orange | 3 hr |
| Jul 28, 2:56 PM EDT | Flash Flood Warning | LWX | Pendleton | 3 hr |
| Jul 28, 4:47 PM EDT | Flash Flood Warning | LWX | Grant, Hardy | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.